MAUDE Adverse Event Report: RXSIGHT, INC. RXSIGHT LIGHT ADJUSTABLE LENS (RXLAL); INTRAOCULAR LENS

RXSIGHT, INC. RXSIGHT LIGHT ADJUSTABLE LENS (RXLAL); INTRAOCULAR LENS
Model Number 60005
Medical Device Problem Code Optical Distortion (3000)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted lens is expected to be returned for evaluation.The lens is currently in transit back to manufacturer.Device history record for the lens was reviewed.No issues were noted with the device history record.
 
Event or Problem Description
Patient reported to have uneventful implantation of the light adjustable lens on (b)(6) 2018.Lens adjustment and lock-in light treatments were performed with the patient's iris not fully dilated.This resulted in an incomplete adjustment and lock-in of the lens.After completion of the lock-in procedure, the patient stopped wearing the uv protective eyewear, causing the lens to continue to polymerize.The polymerization resulted in poor visual acuity and visual disturbances (ghosting).The lens was explanted on (b)(6) 2019.
 
Additional Manufacturer Narrative
The explanted lens was returned on 05/08/2019.Visual inspection and interferogram of the lens confirmed the additional polymerization of the lens following completion of the lock-in procedure.Coupled with the review of the clinical data and review of the adjustment and lock-in treatment videos, the root cause of the issue was determined to be due to insufficient uv exposure to consume the photoreactive components to adequately complete lal lock-in.The insufficient exposure was due to insufficient pupil dilation.

Brand Name
RXSIGHT LIGHT ADJUSTABLE LENS (RXLAL)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
RXSIGHT, INC.
100 columbia
aliso viejo CA 92656
MDR Report Key8570808
Report Number3012712027-2019-00001
Device Sequence Number14001052
Product Code HQL
UDI-Device Identifier00818806020173
UDI-Public010081880602017317210331
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P160055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number60005
Device Catalogue Number60005
Device Lot NumberL02-0000318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;